0
RESEARCH PAPERS

Polynomial Definiteness and Semidefiniteness

[+] Author and Article Information
Chiou-Shiun Chen

Department of Electrical Engineering, Akron University, Akron, Ohio

Edwin Kinnen

Department of Electrical Engineering, University of Rochester, Rochester, N. Y.

J. Basic Eng 92(2), 394-397 (Jun 01, 1970) (4 pages) doi:10.1115/1.3425007 History: Received December 23, 1969; Online October 27, 2010

Abstract

A reduction procedure is described for determining the sign definiteness and semidefiniteness of an mth order, n dimensional real polynomial. The higher order polynomial is reduced to a quadratic form in new variables such that conditions can be obtained on the coefficients of the individual terms of the original polynomial. The procedure presents sufficient conditions only. It has been found, however, to be a relatively systematic technique for engineering stability problems where alternate effective methods for determining sign definiteness are unknown.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In